Rohatsu Ino 3-day Schedule

When participants begin arriving, help them find a cushion/seat and sign on to the seating map in the lobby. 
Move from lobby to Hall on 2nd han, sit on 3rd han.

WEDNESDAY EVENING

7:00pm Zazen (40 min)
7:40pm Kinhin
7:50pm Orientation
(see orientation notes)
8:20pm Kinhin
8:30pm Zazen
9:00pm Refuges

Single file into lobby. Announce 6:00 am start time.


THURSDAY & FRIDAY & SATURDAY EARLY MORNING

Ino: Announce: face in for the first zazen
Doan: ring bell for teacher’s prostrations.
Ino: Announce: please gassho as the teacher passes after teacher makes offering. 

6:00am zazen (opening with robe chant and priest's jundo)
6:25am kinhin Announce: sign-up names for Memorial and H&WB dedication
6:35am zazen Announce: sit facing wall
7:00am kinhin
7:10am zazen
7:40am service Announce: prepare for service, pass chant books, chant pages listed under service A B,C, or D, bow from behind and onto your cushions. (Kokyo have Health&Well Being & Memorial SignUp Sheet?)
8:00 Announce: pass chant books back, make sure oryoki bowls with name cards are at your cushion, single file into lobby for soji
8:00am soji  (Work leader first dismisses Ino to set up hall, servers to kitchen,
chiden to clean altar.) Arrange cushions, folding tables, fill in gaps, distribute chant cards.  Then move to your oryoki cushion, have clackers, your bowl, meal chant card at seat. Lead the meal.

8:20am oryoki breakfast
 After last chant clack twice, (Tenken then rings twice and does exit bells w/ doshi’s bows.)
Announce: dish crew to kitchen, please rearrange cushions for sitting, break time until 9:55, 
Remove bowl from matt if not attending lunch. Clean up crew can return at 10:30
9:00am break Invite all to make flowers in library over break

THURSDAY & FRIDAY & SATURDAY MORNING

Place chant books at end of rows
10:00am zazen
10:30am kinhin check lobby for guests and set up chairs
10: 40 Announce: prepare for dharma talk, bow behind cushion
(lights up, tea, podium, cushion in place?)

10:40am Dharma Talk
(Public) Get bell from tenken. Do stop to start chant before talk. After talk, ring bell at the end of each line during bodhisattva vows,
then roll down during the last line and continuing with each bow.

11:30am kinhin
11:40am zazen
12:10 Send servers to kitchen
Announce: Prepare for service, pass chant books, page 12, metta sutta

12:10pm service
12:20 Announce: Pass chant books back. Prepare for oryoki.
 Arrange cushions, folding tables, fill in gaps, distribute chant cards.  Then move to your oryoki cushion, have clackers, your bowl, meal chant card at seat. Lead the meal.

12:20 oryoki lunch
 After last chant, clack twice. (Tenken rings twice, then does exit bells w/ doshi’s bows.)
Announce: If oryoki training,announce it will be held downstairs during break. Dish crew to kitchen, please rearrange cushions
Please be back by 1:55. Clean up crew can return at 2:30

1:00 break Announce: make flowers in library

THURSDAY & FRIDAY & SATURDAY AFTERNOON

Place chant books at end of row. Check heat/windows
2:00 zazen
2:30 kinhin
2:40 zazen
3:10 kinhin
tea servers to kitchen (now or during zazen? Soku’s preference)
3:20 zazen 
(20 min.)
3:40 tea
Have clackers ready. One clack after serving to begin drinking tea,
bow for seconds,2 clacks to end. Tenken follows w/ 2 bells.

4:00 kinhin
(20 min.)
 Announce:tea crew to the kitchen for tea & clean up (They’ll probably go down
on their on own)

4:20 zazen
4:50 Send servers to kitchen
Prepare for service, pass chant books, page 14, Dai Hi Shin Dharani.
4:50 service

5:00 Announce: pass chant books back to end of row
Announce: “prepare for oryoki”.Arrange cushions, folding tables, fill in gaps, distribute chant cards.  Then move to your oryoki cushion, have clackers, your bowl, meal chant card at seat. Lead the meal. No chant, but use clackers as signals as usual.

5:00 oryoki dinner
5:40 Clack twice to end. Tenken ring twice, then exit bells w/doshi
 Announce: Dish crew to kitchen. Rearrange cushions for sitting. Return by 6:55
(Fri. night-please put oryoki bowls downstairs if not attending breakfast tomorrow.)

5:40 break

THURSDAY & FRIDAY & SATURDAY EVENING

7:00 zazen
7:30 kinhin
7:40 zazen
8:10 kinhin
8:20 zazen
Announce: face in
8:50 refuges

Saturday night: optional all-night sitting at your own pace.

SUNDAY MORNING

5:30 Set up for ceremony. Copies of Heart Sutra and Lineage Chant (male&female) for ceremony, tissue paper flowers in bowls or baskets, tables
6:00am zazen (25 min., opening w/ robe chant & priest's jundo)
6:30Announce: We’ll be doing our Star Walk outside so please gather your shoes and coats and meet in the lobby.
6:30am Star Walk see Tenken notes
7:00am Kinhin
Set up flowers and tables for circumabulation
Explain pattern for offering
Explain pattern for circumambulation

7:10am Rohatsu Ceremony (40 min)
8:00am Informal Breakfast
9:15am Work meeting
hall cleanup
10:00am End of sesshin

Red Cedar Zen Community

Powered by Wild Apricot Membership Software